Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2012, Article ID 247425, 36 pages
http://dx.doi.org/10.1155/2012/247425
Research Article

Characterization of the Solvability of Generalized Constrained Variational Equations

Departamento de Matemática Aplicada, E.T.S. de Ingeniería de Edificación, Universidad de Granada, c/Severo Ochoa s/n, 18071 Granada, Spain

Received 4 December 2011; Accepted 30 January 2012

Academic Editor: Juan J. Nieto

Copyright © 2012 Manuel Ruiz Galán. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. J. Nieto and D. O'Regan, “Variational approach to impulsive differential equations,” Nonlinear Analysis, vol. 10, no. 2, pp. 680–690, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, New York, NY, USA, 2011.
  3. F. Brezzi and M. Fortin, Mixed and Hybrid Finite Element Methods, vol. 15 of Springer Series in Computational Mathematics, Springer, New York, NY, USA, 1991.
  4. C. Grossmann, H.-G. Roos, and M. Stynes, Numerical Treatment of Partial Differential Equations, Universitext, Springer, Berlin, Germany, 2007. View at Publisher · View at Google Scholar
  5. S. Simons, “A new version of the Hahn-Banach theorem,” Archiv der Mathematik, vol. 80, no. 6, pp. 630–646, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. S. Simons, “The Hahn-Banach-Lagrange theorem,” Optimization, vol. 56, no. 1-2, pp. 149–169, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. S. Simons, From Hahn-Banach to Monotonicity, vol. 1693 of Lecture Notes in Mathematics, Springer, New York, NY, USA, 2nd edition, 2008.
  8. M. Ruiz Galán, “A version of the Lax-Milgram theorem for locally convex spaces,” Journal of Convex Analysis, vol. 16, no. 3-4, pp. 993–1002, 2009. View at Google Scholar · View at Zentralblatt MATH
  9. C. Bernardi, C. Canuto, and Y. Maday, “Generalized inf-sup conditions for Chebyshev spectral approximation of the Stokes problem,” SIAM Journal on Numerical Analysis, vol. 25, no. 6, pp. 1237–1271, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. I. Babuška, “Error-bounds for finite element method,” Numerische Mathematik, vol. 16, pp. 322–333, 1971. View at Google Scholar
  11. F. Brezzi, “On the existence, uniqueness and approximation of saddle-point problems arising from Lagrangian multipliers,” RAIRO Modélisation Mathématique et Analyse Numérique, vol. 8, no. R-2, pp. 129–151, 1974. View at Google Scholar · View at Zentralblatt MATH
  12. G. N. Gatica and F.-J. Sayas, “Characterizing the inf-sup condition on product spaces,” Numerische Mathematik, vol. 109, no. 2, pp. 209–231, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. V. J. Ervin, E. W. Jenkins, and S. Sun, “Coupled generalized nonlinear Stokes flow with flow through a porous medium,” SIAM Journal on Numerical Analysis, vol. 47, no. 2, pp. 929–952, 2009. View at Publisher · View at Google Scholar
  14. J. S. Howell and N. J. Walkington, “Inf-sup conditions for twofold saddle point problems,” Numerische Mathematik, vol. 118, no. 4, pp. 663–693, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. M. Ruiz Galán, “Variational equations with constraints,” Applied Mathematics Letters, vol. 23, no. 7, pp. 801–806, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. R. A. Adams and J. J. F. Fournier, Sobolev Spaces, vol. 140, Elsevier, Amsterdam, The Netherlands, 2nd edition, 2003. View at Zentralblatt MATH
  17. I. Babuška and J. Osborn, “Eigenvalue problems,” in Handbook of Numerical Analysis, Vol. II, pp. 641–787, North-Holland, Amsterdam, The Netherlands, 1991. View at Google Scholar · View at Zentralblatt MATH
  18. I. Babuška and J. Osborn, “Analysis of finite element methods for second order boundary value problems using mesh dependent norms,” Numerische Mathematik, vol. 34, no. 1, pp. 41–62, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. J. Pousin, “Inf-sup conditions for an elliptic operator in the spaces W01,pW01,q approximated with Lagrange finite element,” in Partial Differential Equation Methods in Control and Shape Analysis (Pisa), vol. 188 of Lecture Notes in Pure and Appl. Math., pp. 259–273, Dekker, New York, NY, USA, 1997. View at Google Scholar · View at Zentralblatt MATH
  20. J. E. Roberts and J.-M. Thomas, “Mixed and hybrid methods,” in Handbook of Numerical Analysis, Vol. II, Finite Element Methods (Part 1), pp. 523–639, North-Holland, Amsterdam, The Netherlands, 1991. View at Google Scholar · View at Zentralblatt MATH
  21. D. Boffi, F. Brezzi, L. F. Demkowicz, R. G. Durán, R. S. Falk, and M. Fortin, Mixed Finite Elements, Compatibility Conditions, and Applications, vol. 1939 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 2008. View at Publisher · View at Google Scholar
  22. C. Amrouche and R. Ratsimahalo, “Conditions “inf sup” dans les espaces de Banach non réflexifs,” Comptes Rendus de l'Académie des Sciences I, vol. 330, no. 12, pp. 1069–1072, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. J. J. Nieto, “Variational formulation of a damped Dirichlet impulsive problem,” Applied Mathematics Letters, vol. 23, no. 8, pp. 940–942, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. J. Zhou and Y. Li, “Existence and multiplicity of solutions for some Dirichlet problems with impulsive effects,” Nonlinear Analysis, vol. 71, no. 7-8, pp. 2856–2865, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. J. Sun and H. Chen, “Multiplicity of solutions for a class of impulsive differential equations with Dirichlet boundary conditions via variant fountain theorems,” Nonlinear Analysis, vol. 11, no. 5, pp. 4062–4071, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. J. Xiao and J. J. Nieto, “Variational approach to some damped Dirichlet nonlinear impulsive differential equations,” Journal of the Franklin Institute, vol. 348, no. 2, pp. 369–377, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. Y. Tian and W. Ge, “Multiple solutions of Sturm-Liouville boundary value problem via lower and upper solutions and variational methods,” Journal of Mathematical Analysis and Applications, vol. 387, pp. 475–489, 2012. View at Google Scholar
  28. J. Xiao, J. J. Nieto, and Z. Luo, “Multiplicity of solutions for nonlinear second order impulsive differential equations with linear derivative dependence via variational methods,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 1, pp. 426–432, 2012. View at Publisher · View at Google Scholar
  29. W. Ding and D. Qian, “Periodic solutions for sublinear systems via variational approach,” Nonlinear Analysis, vol. 11, no. 4, pp. 2603–2609, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. H. Fan and Y. Li, “Multiple positive solutions for singular periodic boundary value problems of impulsive differential equations in Banach spaces,” Abstract and Applied Analysis, vol. 2011, Article ID 493639, 12 pages, 2011. View at Publisher · View at Google Scholar